News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: abnormal vaginal bleeding between periods


 Mary123 - Mon Nov 17, 2008 2:56 am

Hi, i am a 17 year old female. On the 15th me and my boyfriend were fooling around, and we noticed me having some brown discharge, i didnt think anything of it. Then today i noticed when i wiped that it was brown, and i just finished my period Oct 7. The brown discharge started turning into just blood.. It is only when i wipe, not on my underwear or anything. What could this mean?
 Debbie Miller, RN - Mon Nov 17, 2008 2:49 pm

User avatar Hello,
This is nothing to worry about. You simply had some old blood discharged that was still present from your last period - just not completely eliminated then. Sometimes sexual activity will dislodge it.

Best wishes.
 jady4 - Mon Nov 17, 2008 4:03 pm

I have been having heavy periods (that come at regular cycles)lasting about 6 to 8 days for the last year which the doctor attributed to estrogen dominance after many tests and ultrasounds (I am 46). There were no abnormalities found on any of the tests except a lower progesterone number. I opted 6 weeks ago to try Mirena to reduce the periods but had it removed after 1 month due to horrible side effects. A few days after the removal I started to bleed extremely heavy which was attributed to the Mirena withdrawal. The doctor gave me bi-est (estrogen) large doses to stop the bleeding since I was already anemic. I want to start bioidentical progesterone instead of synthetic hormones. I am not sure when to start the progeserone. The heavy bleed i just finished, overlapped with the date that I expected my period to start but preceded it by about 6 days.I actually bled for 11 days so this would be about the time when I would have finished a regular period. Do I need to wait another cycle or can I start the progesterone right away. I would be ovulating in the next day or two if I was actually going to ovulate this time (not sure if the Mirena will have effected this too,since I didn't have it in for long). I am afraid to have another heavy period since I'm having to recover from the severe anemia this time around. I also do not want to use synthetic hormones.
 Debbie Miller, RN - Wed Nov 19, 2008 12:40 pm

User avatar Hello,
This is something you should discuss with your doctor who knows your history and has access to records, labs, etc. but I would not see a problem with you starting this hormone right away.

Good luck in getting it under control. If this does not work, there are other treatment options so give your doctor the feedback as you give your body a chance to adjust to the changes you are making.

Best wishes.
 chick'n'finger - Sat Jan 10, 2009 9:07 pm

im 18, i have been on the pill for 4 years, for the first time this month my period started 2 weeks in advance and has lasted longer than usual, should i change my pill?
 mz.skittles361 - Wed Mar 25, 2009 9:28 pm

hi im 17 year girl who just got off my period monday and it started thursday. today when i went to restroom i wiped myself and i saw some blood in my underwear and on the toliet paper but it stopped out no where, what does mean im alittle worried.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here